Hail, Chambers
- When
- May 12, 1:59 PM CST
- Where
- Chambers County, Milltown
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.050, -85.467
Penny size hail fell in Milltown.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at May 12, 1:58 PM CST, 1 minute earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 258 PM CDT SAT MAY 12 2001 A COLD FRONT WAS MOVING INTO NORTHWEST ALABAMA THIS AFTERNOON. THUNDERSTORMS DEVELOPED AHEAD OF IT AND WILL CONTINUE INTO THE EVENING AS THE SYSTEM MOVES SLOWLY SOUTHEAST. THE RAIN SHOULD BE SOUTH OF THE TENNESSEE VALLEY AND THE MORE INTENSE AND NUMEROUS THUNDERSTORMS WILL BE SOUTH OF INTERSTATE 20. THE PRECIPITATION WILL BE ENDING FORM THE NORTHWEST, AND I EXPECT IT TO END OVER THE SOUTHEAST SECTIONS OF THE FORECAST AREA BEFORE MIDNIGHT. A FEW OF THE THUNDERSTORMS MAY CONTINUE TO APPROACH SEVERE LIMITS OVER THE SOUTHERN HALF OF THE FORECAST AREA UNTIL AFTER SUNSET, AND I WILL MENTION THAT IN THE ZONES. SKIES WILL BE CLEARING FROM THE NORTHWEST AS DRIER AIR SPREADS IN. A DRY AND STABLE AIRMASS WILL OVERSPREAD AND REMAIN OVER THE AREA SUNDAY THROUGH MONDAY. NIGHTTIME LOWS WILL BE COOLER, BUT NOT MUCH CHANGE IN DAYTIME HIGHS. MYc TEMPERATURES WILL BE A BLEND OF THE AVN AND NGM MOS GUIDANCE. HSV 051/077 050/081 0000 BHM 052/080 050/082 2000 MGM 058/082 051/085 5000 .BHM...NONE.
ALZ001>038-040>050-122200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 130 PM CDT SAT MAY 12 2001 HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA. A LINE OF SCATTERED THUNDERSTORMS...DEVELOPING ALONG LINE FROM TUSCALOOSA...TO CALERA...TO TALLADEGA...WILL MOVE SOUTH THROUGH CENTRAL ALABAMA THROUGH THIS EVENING...AHEAD OF A COLD FRONT MOVING THROUGH ALABAMA. WITH GOOD MOISTURE...AND INSTABILITY IN PLACE| AHEAD OF THE FRONT...MOST STORMS WILL BE STRONG...WITH ISOLATED SEVERE HAIL OR WIND GUSTS NEAR 60 MILES AN HOUR POSSIBLE. ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED.
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
Penny size hail fell in Milltown.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2001Every state in 2001This day in weather historyWarnings in Alabama, May 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5245928.